MAUDE Adverse Event Report: CONVATEC LTD KALTOSTAT; DRESSING,WOUND,HYDROPHILIC

CONVATEC LTD KALTOSTAT; DRESSING,WOUND,HYDROPHILIC
Model Number 168212
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: complainant street address: (b)(6).Complainant city: (b)(6).Complainant state: (b)(6).Complainant postal code: (b)(6).Complainant country: (b)(6).Name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the retailer that there was a foreign matter inside the individual packaging.The product was not used by the patient.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Kaltostat drs 7.5x12cm wt(1x10pk)sterint was manufactured under system application product (sap) code 1703039 and manufacturing lot number 2l00820 on 18 november 2022.Lot # 2l00820 was sterilized under reference id (b)(4) and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2l00820.This is the only complaint for the affected lot registered within database.Two photographs were received for this issue so was evaluated in accordance with work instructions (wi).The photos confirm the expected lot, product and complaint issue where a small, dark area on the dressing is shown in the images between the characters displaying the dressing size on the primary sachet.The sample was requested on 02nd june 2023, but it was not received by 27th july 2023.No physical sample has been received.The complaint does have a valid lot number; this complaint will be processed as a type 2 complaint with no physical sample.Should a sample be received for the complaint, the case will be re-opened and investigated under the type 2 evaluation criteria.Without the complaint sample, it was not possible to identify the foreign matter shown in the image, and therefore it was not possible to investigate the issue further.As such, no nonconformance (nc) or corrective and preventive actions (capa) record could be raised for this issue.A previous nonconformance (nc) has been raised in the past for contamination in the kaltostat product.While the foreign matter was different, it was still not possible to identify where the foreign matter entered the product.It is possible for foreign matter to enter the manufacturing process at rhymney and at deeside.The foreign matter is unlikely to be anything like excess silver as this product does not contain silver.As no complaint sample was received, it was not possible to identify the foreign matter or root cause.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
KALTOSTAT
Common Device Name
DRESSING,WOUND,HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17207858
Report Number1000317571-2023-00106
Device Sequence Number6741768
Product Code NAC
UDI-Device Identifier00768455122790
UDI-Public00768455122790
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/01/2025
Device Model Number168212
Device Lot Number2L00820
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown